Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have side effects from taking Pravastatin. Is it possible that foods might trigger these side effects?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
Question
I have had a number of conditions that look like side effects from taking Pravastatin. Is it possible that certain foods might trigger these side effects?
Posted Fri, 20 Sep 2013 in Medicines and Side Effects
 
 
Answered by Dr. Pankaj Malhan 14 minutes later
Brief Answer:
Statins

Detailed Answer:
Hi

Thanks for asking.

Pravastatin is a HMG COA reductase inhibitor used in the treatment of the hypercholesterolemia.

Most of the times the drug do not have side effects as it is a very safe drug, One of the common side effect is muscle pains.

It is mostly a dose dependent side effect , more so at higher doses.

Increasing the liver enzymes can be a side effect which can get accentuated with alcohol.

Otherwise there is no other food which can trigger side effects.

Thanks,Please let me know if you need more information.



Above answer was peer-reviewed by
 
Follow-up: Have side effects from taking Pravastatin. Is it possible that foods might trigger these side effects? 21 minutes later
Is it possible that acid foods like pickles or soft drinks can increase liver enzymes?
 
 
Answered by Dr. Pankaj Malhan 14 hours later
Brief Answer:
Unlikely

Detailed Answer:
It is very unlikely for the pickles or soft drinks to increase the liver enzymes,it is mainly the alcohol or the drugs which increase the enzymes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor